Alert archive / Mississippi / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

July 5, 2011Scott County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 5, 2011, 10:21 AM CDT for Scott County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 10:21 AM CDT (15:21 UTC)
Expired
Jul 5, 2011, 10:50 AM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 49 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1019 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1019 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WWUS84 KJAN 051521
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE JUL 5 2011

MSZ050-051550-
SCOTT MS-
1021 AM CDT TUE JUL 5 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 
45 MPH WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF HILLSBORO AT 1021 
AM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

STRONG WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN 
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN 
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER 
TREES.

PEOPLE IN NORTHERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3243 8936 3239 8964 3257 8969 3258 8967
      3258 8963 3258 8940
TIME...MOT...LOC 1521Z 257DEG 5KT 3250 8956

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:40 AM CDT, 41 minutes earlier.

Area forecast discussion, Jul 5, 9:40 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
940 AM CDT TUE JUL 5 2011

.UPDATE...LOTS OF CHANGES WITH THIS MORNING UPDATE WITH THE MAIN
ELEMENTS BEING RAISING POPS FOR THIS MORNING AND LOWERING TEMPS FOR
TODAY. TO START...MORNING ANALYSIS SHOWS A LEFT OVER SHEAR AXIS
DRAPED ACROSS THE CWA WITH 1 OR 2 MCV'S EMBEDDED IN THIS AXIS. THESE
FEATURES ARE PROVIDING LIFT WHICH IS LEADING TO THE CLOUDY CONDITIONS
ACROSS MOST OF THE CENTRAL CWA. ADDITIONALLY...THERE IS ENOUGH LIFT
TO SUPPORT CONVECTION ALREADY THIS MORNING. IT APPEARS AS THE MAIN
PRECIP AREA THROUGH MIDDAY/EARLY AFTERNOON WILL BE WITHIN A ZONE FROM
COLUMBUS TO JACKSON TO WINNSBORO. I HAVE INCREASED POPS WITHIN THAT
AREA...BUT MAY HAVE TO INCREASE FURTHER IF THE UP SWING TREND
CONTINUES. AS FOR STRONG/SVR RISK...THIS RISK IS MUCH MORE LIMITED
TODAY THAN YESTERDAY AND LIKELY MORE CONFINED TO THE E-CENTRAL AND
SE. THE REASON FOR THAT IS THOSE AREAS WILL HAVE THE OPPORTUNITY FOR
MORE HEATING WHICH WILL RESULT IN MORE INSTABILITY. PRODUCTS WILL BE
UPDATED TO FOCUS THAT RISK MORE ACROSS THE SE/E-CENTRAL AREAS RATHER
THAN THE ENTIRE CWA.

THE OTHER BIG CHANGE WAS TO TEMPS...DUE TO CLOUDY CONDITIONS AND MORE
COVERAGE OF PRECIP...IT WILL BE TOUGH FOR AREA TO REACH THE LOWER
90S...MUCH LESS THE MID/UPPER 90S. BIG CHANGES WERE MADE TO THE AREAS
WHERE THE CURRENT CLOUD COVER/PRECIP EXISTS AND HAVE HIGHS 88-90
DEGREES. LOCATIONS OUTSIDE THAT ZONE...COULD SEE ENOUGH SUN TO
SUPPORT LOWER 90S BEFORE CONVECTION DEVELOPS.

THAT SHOULD COVER THE MAIN CHANGES FOR NOW...EXPECT MORE UPDATES
(LIKELY WITH PRECIP CHANCES) THIS MORNING AND DURING THE DAY. /CME/

&&

.AVIATION...LOTS OF MID LEVEL CLOUDS AFFECTING THE AERODROME THIS
MORNING...ALTHOUGH SITES HBG/PIB IN SOUTHEASTERN MS ARE RELATIVELY
CLEAR. EXPECTING SCATTERED TO NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS TO AFFECT AREAS OUTSIDE OF SOUTHEASTERN MS THROUGH
EARLY TO MID AFTERNOON...WITH SHOWERS AND STORMS HOLDING OFF MAINLY
UNTIL THIS AFTERNOON AND EARLY THIS EVENING IN SOUTHEAST MS. ANY
THUNDERSTORMS WILL DEFINITELY HAVE THE POTENTIAL TO PRODUCE MVFR TO
LOCALLY AND BRIEF IFR CONDITIONS...ALTHOUGH CONDITIONS SHOULD
OTHERWISE BE VFR THROUGH THIS EVENING. WINDS WILL TEND TO BE LIGHT
AND RATHER VARIABLE IN THE MIDST OF TROUGH AXIS OVERHEAD. EXPECT A
FEW PATCHES OF MVFR FLIGHT CATS LATE TONIGHT DUE TO LOW CLOUDS
AND/OR LIGHT FOG. TOMORROW SHOULD FEATURE ADDITIONAL DECENT RAIN
CHANCES ACROSS THE REGION. /BB/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       89  71  95  72 /  41  24  27  24
MERIDIAN      89  69  95  70 /  49  26  26  20
VICKSBURG     89  71  94  70 /  57  37  25  24
HATTIESBURG   93  72  95  72 /  52  22  44  28
NATCHEZ       89  71  92  71 /  38  33  37  24
GREENVILLE    92  72  95  73 /  32  36  20  18
GREENWOOD     89  70  95  71 /  37  34  21  18

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

CME/BB
Hazardous weather outlook, Jul 5, 6:30 AM CDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CDT TUE JUL 5 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
630 AM CDT TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS
EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR DAMAGING WIND
GUSTS AROUND 60 MPH...QUARTER SIZE OR LARGER HAIL AND DANGEROUS
CLOUD TO GROUND LIGHTNING. THE SLOW MOVEMENT OF STORMS MAY ALSO
PRODUCE BRIEF PERIODS OF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Local storm report, Jul 5, 9:36 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     4 NW PROSPECT           32.60N 89.31W
07/04/2011                   NESHOBA            MS   EMERGENCY MNGR

            HALF A METAL AND WOOD ROOF WAS REMOVED FROM A SHED. A
            POWER LINE WAS ALSO DOWN WITH A COUPLE TREES.

&&

CME
Local storm report, Jul 5, 9:56 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
956 AM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     7 E MACON               33.11N 88.44W
07/04/2011                   NOXUBEE            MS   EMERGENCY MNGR

            REPORTS OF TREES DOWN ON HIGHWAY 14.

&&

DCOX
Local storm report, Jul 5, 10:16 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1016 AM CDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 PM     HAIL             4 SW PRENTISS           31.56N 89.92W
07/04/2011  E1.00 INCH       JEFFERSON DAVIS    MS   EMERGENCY MNGR

            QUARTER HAIL ON BURKETT RD

&&

CME
Special weather statement, Jul 5, 10:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1021 AM CDT TUE JUL 5 2011

MSZ050-051550-
SCOTT MS-
1021 AM CDT TUE JUL 5 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WIND GUSTS WAS LOCATED 4 MILES NORTHWEST OF HILLSBORO AT 1021
AM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

STRONG WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN
SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN
OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER
TREES.

PEOPLE IN NORTHERN SCOTT COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3243 8936 3239 8964 3257 8969 3258 8967
      3258 8963 3258 8940
TIME...MOT...LOC 1521Z 257DEG 5KT 3250 8956

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:07 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey38 min
Jul 4, 7:18 PM CDTSpecial Weather StatementJANYazoo27 min
Jul 4, 7:27 PM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey, Yazoo48 min
Jul 4, 7:51 PM CDTSpecial Weather StatementJANCarroll, Montgomery39 min
Jul 4, 7:56 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Yazoo49 min
Jul 4, 8:36 PM CDTSpecial Weather StatementJANWarren29 min
Jul 5, 11:43 AM CDTSpecial Weather StatementJANJasper47 min
Jul 5, 11:45 AM CDTSpecial Weather StatementJANSmith45 min
Jul 5, 12:21 PM CDTSpecial Weather StatementJANJones59 min
Jul 5, 12:27 PM CDTSpecial Weather StatementJANJasper58 min
Jul 5, 1:03 PM CDTSpecial Weather StatementJANLauderdale42 min
Jul 5, 1:15 PM CDTSpecial Weather StatementJANClarke45 min
Jul 5, 1:36 PM CDTSpecial Weather StatementJANCovington44 min
Jul 5, 1:58 PM CDTSpecial Weather StatementJANJefferson Davis47 min
Jul 5, 3:05 PM CDTSpecial Weather StatementJANFranklin30 min
Jul 5, 6:22 PM CDTSpecial Weather StatementJANOktibbeha38 min
Jul 4, 7:27 PM CDTSpecial Weather StatementJANRichland28 min
Jul 4, 8:09 PM CDTSpecial Weather StatementJANEast Carroll31 min
Jul 4, 8:49 PM CDTSpecial Weather StatementJANFranklin31 min

Nearby

Special Weather Statements in Mississippi, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.